Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 137, NWS Jackson, MS

May 25, 2015Kemper County, Noxubee County, Winston County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 25, 2015, 9:37 AM CDT for Kemper County, Noxubee County, Winston County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2015, 9:37 AM CDT (14:37 UTC)
Expired
May 25, 2015, 10:04 AM CDT
In force
27 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Kemper County, MS, Noxubee County, MS, Winston County, MS

The radar

The Columbus AFB radar (KGWX), 111 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 2.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 704 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
704 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

407 
WUUS54 KJAN 251437
SVRJAN
MSC069-103-159-251515-
/O.NEW.KJAN.SV.W.0137.150525T1437Z-150525T1515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
937 AM CDT MON MAY 25 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  SOUTHWESTERN NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...
  NORTHWESTERN KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 1015 AM CDT

* AT 936 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PRESTON...
  MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  GHOLSON AROUND 955 AM CDT.
  MASHULAVILLE AROUND 1015 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3281 8876 3286 8890 3323 8882 3311 8852
TIME...MOT...LOC 1436Z 204DEG 16KT 3289 8883 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

EC
2 follow-up statements
334 
WWUS54 KJAN 251453
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
953 AM CDT MON MAY 25 2015

MSC069-159-251502-
/O.CAN.KJAN.SV.W.0137.000000T0000Z-150525T1515Z/
WINSTON MS-KEMPER MS-
953 AM CDT MON MAY 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WINSTON AND
NORTHWESTERN KEMPER COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
WINSTON AND KEMPER COUNTIES. THEREFORE THE WARNING HAS BEEN 
CANCELLED.

LAT...LON 3293 8872 3293 8881 3323 8881 3311 8852
TIME...MOT...LOC 1452Z 204DEG 16KT 3294 8880 

$$

MSC103-251515-
/O.CON.KJAN.SV.W.0137.000000T0000Z-150525T1515Z/
NOXUBEE MS-
953 AM CDT MON MAY 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR SOUTHWESTERN NOXUBEE COUNTY...

AT 952 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR 
GHOLSON...MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  GHOLSON AROUND 955 AM CDT.
  MASHULAVILLE AROUND 1015 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3293 8872 3293 8881 3323 8881 3311 8852
TIME...MOT...LOC 1452Z 204DEG 16KT 3294 8880 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

EC
597 
WWUS54 KJAN 251504
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1004 AM CDT MON MAY 25 2015

MSC103-251514-
/O.CAN.KJAN.SV.W.0137.000000T0000Z-150525T1515Z/
NOXUBEE MS-
1004 AM CDT MON MAY 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NOXUBEE COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3293 8872 3293 8881 3323 8881 3311 8852
TIME...MOT...LOC 1501Z 204DEG 16KT 3300 8877 

$$

EC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:11 AM CDT, 5 hours 26 minutes earlier.

Area forecast discussion, May 25, 4:11 AM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
411 AM CDT MON MAY 25 2015

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT) EXPECTING A RATHER
ACTIVE PERIOD FOR THE SHORT TERM WITH THE POTENTIAL FOR SEVERE
STORMS AND SOME HEAVY RAINFALL.

LATEST VAPOR AND IR IMAGERY SHOWED THE MAIN UPPER BROAD TROUGH
CENTERED OVER THE ROCKIES WITH MEAN UPPER RIDGING NOTED ACROSS THE
EASTERN SEABOARD TO THE GREAT LAKES REGION. A SERIES OF SHORTWAVES
WAS ROTATING ACROSS THE BASE OF THE UPPER TROUGH FROM THE FOUR
CORNERS REGION TO THE MIDDLE MISSISSIPPI VALLEY. WE WERE ON THE DEEP
INFLOW REGION. SO FAR IN THE PAST FEW DAYS THE MEAN RIDGE HEIGHTS
HAS BE DEFLECTING OFF ANY SIGNIFICANT RAINFALL ACROSS THE REGION
COMBINE WITH STRONG NORTHWARD MOVEMENTS OF THE STORMS. AREA RADARS
CONTINUED TO PICK OF SHOWERS AND SOME STORMS ACROSS THE REGION.
SURFACE AND UPPER AIR ANALYSIS CONTINUED TO PICK UP DEEP GULF
MOISTURE TRANSPORT WITH PWATS AROUND 1.8 TO 2 INCHES...WHICH WAS
RESULTING IN VERY EFFICIENT RAINFALL MODE ACROSS THE REGION
OVERNIGHT. MODEL AND 00Z SNDGS WERE SHOWING SOME IMPRESSIVE FLOW INT
THE MID TO UPPER LEVELS FOR LATE MAY ESP WEST OF THE REGION.

FOR TODAY THE SHORTWAVE AFFECTING THE REGION OVERNIGHT HAS PULLED
AWAY INTO THE UPPER MS VALLEY AS OF EARLY TODAY. SO WITH STRONG
MOISTURE TRANSPORT WITH GOOD PWATS CONVECTION WILL BE LIKELY FOR
TODAY GOING INTO TONIGHT. HIRES MODELS SHOWS THAT AFTER THIS MORNING
THAT WE WILL NOT GET MUCH COVERAGE BETWEEN NOON AND 3 PM AS THE
ATMOSPHERE WILL TAKE A BREATHER. BY 3 MID DAYTIME HEATING WILL KICK
IN AS CONVECTION BUILDS FROM THE WEST AND SOUTH TOWARD THE EVENING
HOURS AHEAD OF THE NEXT SHORTWAVE. ANOTHER SHORTWAVE WILL SWING
ACROSS THE LOWER PLAINS/MS VALLEY TONIGHT INTO EARLY TUESDAY. BEST
POTENTIAL FOR SEVERE WEATHER INCLUDING SOME POSSIBILITY FOR A
TORNADO OR TWO WOULD BE ACROSS THE DELTA...WHERE THE BEST OVERLAY OF
STRONGER DEEP LAYER SHEAR AND HELICITY IS PROGGED. 0-3 KM SHEAR WILL
BE AROUND 40 KNOTS IN THAT REGION. SO WILL KEEP THE CURRENT SEVERE
LIMITED RISK FOR THE WEST HALF FOR TONIGHT. HIRES MODELS SHOWS A
PRETTY GOOD LINEAR MCS MOVING INTO THE WEST DURING THE EVENING AND
WEAKENING AS IT MOVES INTO THE EAST DUE TO THE LACK OF FORCING. AS
WE MOVE INTO TUESDAY WITH BETTER DEEP SHEAR AND FORCING SPREADS EAST
ACROSS THE CWA DURING THE DAY. HIRES MODELS ALSO SHOWS A GOOD LINEAR
MCS CROSSING THE REGION AT THIS TIME...WHICH WILL HOLD TOGETHER
BETTER. WILL KEEP THE PRIMARY RISK OF DAMAGING WINDS...HAIL AND A
TORNADO OR TWO CAN NOT BE RULED OUT.

AS FAR AS THE HEAVY RAINFALL POTENTIAL IS CONCERN FOR THE SHORT
TERM. WITH GOOD MOISTURE TRANSPORT AND HIGH PWATS IT WILL BE A
CONCERN THROUGH THE PERIOD. RAINFALL AMOUNTS HAVE NOT BEEN THAT HIGH
WITH SOME LOCALIZED 4 INCHES ACROSS THE WEST MADISON...NORTH HINDS
AND LOWER AMOUNTS ELSEWHERE. SO WITH THIS IN MIND WILL HOLD OFF ON
ANY FLASH FLOOD WATCH AND LET THE DAY SHIFT REVISIT THE MATTER...ESP
WITH CONVECTION BEING A LITTLE LESS ACTIVE FOR MOST OF THE DAY. FOR
TUESDAY INTO TUESDAY NIGHT IF THINGS DO COME TOGETHER MAY HAVE TO
LOOK AT A FLOOD POTENTIAL FOR THAT PERIOD. WILL HOLD OFF ON ANY
GRAPHICS FOR THAT PERIOD FOR NOW./17/

.LONG TERM...WEDNESDAY THROUGH MONDAY...BY WEDNESDAY MORNING
SLIGHTLY DRIER AIR ALOFT IS EXPECTED OVER THE NORTHWEST HALF OF THE
CWA WHERE PWS WILL BE BELOW AN INCH AND A HALF. PWS AROUND AN INCH
AND THREE QUARTERS WILL RESIDE OVER OUR SOUTHEAST. A SURFACE RIDGE
WILL REMAIN ALONG THE GULF COAST STATES MAINTAINING A WARM MOIST
FEED FROM THE GULF. A MORE SUBTLE SHORTWAVE IS EXPECTED TO MOVE OVER
OUR CWA DURING THE HEAT OF THE DAY AND LEAD TO A DECENT COVERAGE OF
CONVECTION. WIND FIELDS AND SHEAR LOOK TO REMAIN QUITE LIGHT THROUGH
THE DAY BUT MODELS SUGGEST VERTICAL TOTALS AROUND 29 AND DCAPE AROUND
1200J/KG OVER OUR DELTA REGION DURING THE AFTERNOON AND EARLY
EVENING WHERE A STRONG TO SEVERE STORM OR TWO WILL BE POSSIBLE. THIS
ACTIVITY WILL WEAKEN RAPIDLY WITH THE LOSS OF HEATING. THE SURFACE
RIDGE WILL REMAIN IN PLACE THURSDAY AND FRIDAY BUT RIDGING ALOFT
WILL STRENGTHEN FROM THE WESTERN GULF ACROSS THE SOUTHEAST STATES.
THIS WILL RESULT IN MORE ISOLATED TO SCATTERED DIURNAL COVERAGE OF
CONVECTION TO END THE WORK WEEK. BY SATURDAY ANOTHER SHORTWAVE
TROUGH IS EXPECTED TO BE OVER THE CENTRAL PLAINS. THE GFS IS A
LITTLE DEEPER WITH THE TROUGH AND STRONGER WITH THE ASSOCIATED
SURFACE LOW THAN THE ECMWF AND CMC...BUT CONSENSUS SUGGESTS POPS
WILL INCREASE GOING INTO SUNDAY AS THE SYSTEM DRAWS CLOSER. THE
TROUGH AXIS IS EXPECTED TO BE JUST WEST OF OUR CWA MONDAY EVENING.
NORMAL LOWS RUN IN THE MID 60S AND NORMAL HIGHS RUN 85 TO 87F. DUE
TO MOISTURE LEVELS REMAINING HIGH THROUGH THE PERIOD OVERNIGHT LOWS
WILL BE ABOVE NORMAL. AFTERNOON HIGHS WILL TOP OUT CLOSE TO NORMAL
THROUGH THE PERIOD. /22/

&&

.AVIATION...VFR TO MVFR CONDITIONS AND OCCASIONALLY GUSTY SOUTH TO
SOUTHEAST WINDS ARE EXPECTED THROUGH TOMORROW MORNING ALTHOUGH THERE
WILL BE SCATTERED AND SOME STORMS MOVING FROM SOUTH TO NORTH THROUGH
EARLY AFTERNOON. EXPECT COVERAGE TO INCREASE FROM THE SOUTH AND WEST
DURING THE LATE AFTERNOON THROUGH TONIGHT...WHICH WILL INCREASE
FREQUENCY OF MVFR/IFR CONDITIONS WITH POTENTIAL HAZARDS FOR VFR
TRAFFIC./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       82  71  81  69 /  66  70  84  50
MERIDIAN      80  69  80  69 /  68  52  81  57
VICKSBURG     84  71  81  70 /  62  86  84  41
HATTIESBURG   81  71  82  70 /  70  55  75  53
NATCHEZ       84  72  81  70 /  66  83  83  41
GREENVILLE    83  71  80  69 /  69  90  84  39
GREENWOOD     83  70  79  68 /  68  82  87  48

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17/22/17
Hazardous weather outlook, May 25, 4:11 AM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
411 AM CDT MON MAY 25 2015

ARZ074-075-LAZ007>009-015-MSZ018-019-034-035-040-041-260915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
411 AM CDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHWEST
MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE
ONCE AGAIN TONIGHT GENERALLY ALONG AND WEST OF INTERSTATE 55. WIND
GUSTS OF 60 MPH WILL BE THE PRIMARY SEVERE THREAT ALONG WITH LOCALLY
HEAVY RAINFALL. FLASH FLOODING AND A TORNADO OR TWO CANNOT BE RULED
OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON INTO TUESDAY
EVENING GENERALLY ALONG AND NORTH OF THE HIGHWAY 84 CORRIDOR. WIND
GUSTS OF 60 MPH AND HAIL UP TO QUARTER SIZED WILL BE THE PRIMARY
SEVERE THREAT. ALSO A TORNADO OR TWO CAN NOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH TUESDAY NIGHT.

MSZ029>033-037>039-043>046-049>052-055>058-062>066-072>074-260915-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
MADISON-LEAKE-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-
SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
411 AM CDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON INTO TUESDAY
EVENING GENERALLY ALONG AND NORTH OF THE HIGHWAY 84 CORRIDOR. WIND
GUSTS OF 60 MPH AND HAIL UP TO QUARTER SIZED WILL BE THE PRIMARY
SEVERE THREAT. ALSO A TORNADO OR TWO CAN NOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY
THROUGH TUESDAY NIGHT.

LAZ016-023>026-MSZ025>028-036-042-047-048-053-054-059>061-260915-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-HOLMES-YAZOO-WARREN-HINDS-CLAIBORNE-COPIAH-
JEFFERSON-ADAMS-
411 AM CDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE
ONCE AGAIN TONIGHT GENERALLY ALONG AND WEST OF INTERSTATE 55. WIND
GUSTS OF 60 MPH WILL BE THE PRIMARY SEVERE THREAT ALONG WITH LOCALLY
HEAVY RAINFALL. FLASH FLOODING CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON INTO TUESDAY
EVENING GENERALLY ALONG AND NORTH OF THE HIGHWAY 84 CORRIDOR. WIND
GUSTS OF 60 MPH AND HAIL UP TO QUARTER SIZED WILL BE THE PRIMARY
SEVERE THREAT. ALSO A TORNADO OR TWO CAN NOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH TUESDAY NIGHT.

21

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, May 25, 4:26 AM CDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
426 AM CDT MON MAY 25 2015

MSZ052-251000-
LAUDERDALE MS-
426 AM CDT MON MAY 25 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN LAUDERDALE COUNTY UNTIL
500 AM CDT...

AT 426 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR TOOMSUBA...OR 8 MILES EAST OF MERIDIAN...MOVING NORTHEAST AT 20
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ALAMUCHA AROUND 435 AM CDT.
  TOOMSUBA AROUND 440 AM CDT.
  LAUDERDALE AND KEWANEE AROUND 450 AM CDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3231 8842 3224 8857 3239 8869 3258 8844
      3258 8839
TIME...MOT...LOC 0926Z 234DEG 19KT 3237 8856

17
Special weather statement, May 25, 7:30 AM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
730 AM CDT MON MAY 25 2015

MSZ029-030-032-033-251315-
OKTIBBEHA MS-WEBSTER MS-CLAY MS-CHOCTAW MS-
730 AM CDT MON MAY 25 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEBSTER...WESTERN
OKTIBBEHA...SOUTHWESTERN CLAY AND NORTHEASTERN CHOCTAW COUNTIES UNTIL
815 AM CDT...

AT 730 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER CHESTER...OR 20 MILES NORTHWEST OF LOUISVILLE...MOVING NORTHEAST
AT 35 MPH.

WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  REFORM AROUND 740 AM CDT.
  MATHISTON AND SHERWOOD AROUND 745 AM CDT.
  MABEN AROUND 750 AM CDT.
  LONGVIEW AROUND 800 AM CDT.
  STARKVILLE AND PHEBA AROUND 805 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3329 8920 3351 8926 3366 8885 3341 8877
TIME...MOT...LOC 1230Z 243DEG 31KT 3338 8923

EC
Special weather statement, May 25, 8:09 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
809 AM CDT MON MAY 25 2015

MSZ030-031-251345-
CLAY MS-LOWNDES MS-
809 AM CDT MON MAY 25 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LOWNDES AND EASTERN
CLAY COUNTIES UNTIL 845 AM CDT...

AT 809 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WEST POINT...MOVING EAST AT 45 MPH.

WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  COLUMBUS AFB AROUND 830 AM CDT.
  KOLOLA SPRINGS AROUND 835 AM CDT.
  CALEDONIA AROUND 840 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3359 8827 3355 8866 3357 8867 3357 8879
      3373 8883 3374 8881 3376 8872 3368 8872
      3367 8849 3366 8852 3366 8850 3367 8842
      3369 8839 3369 8837 3372 8833 3374 8833
      3374 8825
TIME...MOT...LOC 1309Z 258DEG 37KT 3366 8872

EC
Special weather statement, May 25, 9:14 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
914 AM CDT MON MAY 25 2015

MSZ038-039-045-046-251500-
NOXUBEE MS-WINSTON MS-NESHOBA MS-KEMPER MS-
914 AM CDT MON MAY 25 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WINSTON...
SOUTHWESTERN NOXUBEE...NORTHWESTERN KEMPER AND NORTHEASTERN NESHOBA
COUNTIES UNTIL 1000 AM CDT...

AT 914 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BLUFF SPRINGS...OR NEAR PRESTON...MOVING NORTH AT 25 MPH.

HALF INCH HAIL AND WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PRESTON AND NANIH WAIYA AROUND 930 AM CDT.
  GHOLSON AROUND 940 AM CDT.
  MASHULAVILLE AROUND 1000 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3270 8879 3274 8899 3318 8892 3311 8861
TIME...MOT...LOC 1414Z 194DEG 21KT 3280 8887

EC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:10 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson50 min
May 24, 7:24 PM CDTSpecial Weather StatementJANCopiah36 min
May 24, 7:54 PM CDTSpecial Weather StatementJANForrest36 min
May 24, 8:52 PM CDTSpecial Weather StatementJANLeflore23 min
May 24, 8:55 PM CDTSpecial Weather StatementJANMadison35 min
May 24, 9:14 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore46 min
May 24, 9:56 PM CDTSpecial Weather StatementJANFranklin34 min
May 24, 10:00 PM CDTSpecial Weather StatementJANAttala, Carroll, Grenada, Montgomery30 min
May 24, 10:28 PM CDTSpecial Weather StatementJANCopiah, Lincoln47 min
May 24, 10:31 PM CDTSpecial Weather StatementJANGrenada, Montgomery29 min
May 24, 11:09 PM CDTSpecial Weather StatementJANMadison36 min
May 24, 11:43 PM CDTFlash Flood WarningJANHinds, Madison, Rankin, Yazoo4 hr
May 25, 12:07 AM CDTSevere Thunderstorm WarningJANRankin38 min
May 25, 12:40 AM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison50 min
May 25, 4:26 AM CDTSpecial Weather StatementJANLauderdale34 min
May 25, 7:10 AM CDTRiver Flood WarningJANMadison, Yazoo4 days
May 25, 7:30 AM CDTSpecial Weather StatementJANOktibbeha45 min
May 25, 8:09 AM CDTSpecial Weather StatementJANClay36 min
May 25, 9:14 AM CDTSpecial Weather StatementJANKemper46 min
May 25, 9:46 AM CDTSpecial Weather StatementJANChoctaw29 min
May 25, 10:30 AM CDTSpecial Weather StatementJANOktibbeha30 min
May 25, 10:48 AM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha, Winston42 min
May 25, 11:52 AM CDTSpecial Weather StatementJANOktibbeha38 min
May 25, 12:42 PM CDTSpecial Weather StatementJANLowndes48 min
May 25, 1:58 PM CDTRiver Flood WarningJANAttala, Holmes10 days
May 25, 2:15 PM CDTSpecial Weather StatementJANLawrence45 min
May 25, 2:34 PM CDTSpecial Weather StatementJANLincoln41 min
May 25, 2:45 PM CDTSpecial Weather StatementJANFranklin45 min
May 25, 3:18 PM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Jefferson, Lincoln42 min
May 25, 3:22 PM CDTSpecial Weather StatementJANSimpson23 min
May 25, 3:39 PM CDTSpecial Weather StatementJANAdams51 min
May 25, 3:43 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah35 min
May 25, 3:46 PM CDTSevere Thunderstorm WarningJANRankin44 min
May 25, 3:53 PM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson52 min
May 25, 4:38 PM CDTSevere Thunderstorm WarningJANWarren52 min
May 25, 5:55 PM CDTSpecial Weather StatementJANHumphreys35 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.